Alert archive / North Carolina / High Wind Warnings in 2006

High Wind Warning 2, NWS Newport/Morehead City, NC

June 14, 200612 counties in North Carolina

NWS Newport/Morehead City, NC issued this high wind warning at Jun 14, 2006, 3:48 PM EDT for 12 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 3:48 PM EDT (19:48 UTC)
Expired
Jun 14, 2006, 7:00 PM EDT
In force
3 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 141948
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 PM EDT WED JUN 14 2006

...HIGH WIND WARNING FOR MOST OF EASTERN NORTH CAROLINA LATE THIS
AFTERNOON...

.STRONG GUSTY WINDS WILL AFFECT EASTERN NORTH CAROLINA LATE THIS
AFTERNOON AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE ACROSS
THE AREA. 

NCZ045-046-081-094-095-142200-
/O.NEW.KMHX.HW.W.0002.060614T2000Z-060614T2200Z/
WASHINGTON-TYRRELL-MAINLAND HYDE-PAMLICO-CARTERET-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...ORIENTAL...
ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...
STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT
348 PM EDT WED JUN 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO 35 TO 45 MPH LATE
THIS AFTERNOON AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE TO
THE NORTHEAST. GUSTS TO 60 MPH WILL BE POSSIBLE. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ029-044-079-080-090>093-098-142100-
/O.NEW.KMHX.HW.W.0002.060614T1948Z-060614T2100Z/
MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WASHINGTON...RIVER ROAD...
WALLACE...WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...
MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...NEW BERN...
HAVELOCK...JACKSONVILLE
348 PM EDT WED JUN 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTHWEST WINDS AT 35 TO 45 MPH WILL AFFECT THE AREA LATE THIS
AFTERNOON AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE TO THE
NORTHEAST. GUSTS TO 60 MPH WILL BE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ047-103-104-142300-
/O.NEW.KMHX.HW.W.0002.060614T2100Z-060614T2300Z/
MAINLAND DARE-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
348 PM EDT WED JUN 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO 35 TO 45 MPH LATE
THIS AFTERNOON AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE TO
THE NORTHEAST. GUSTS TO 60 MPH WILL BE POSSIBLE. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Jun 14, 6:34 AM EDT, 9 hours 14 minutes earlier.

Area forecast discussion, Jun 14, 6:34 AM EDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
634 AM EDT WED JUN 14 2006

...BASED ON LATEST TPC TRACK/INTENSITY FORECAST FOR TD ALBERTO
WILL BE UPDATING FORECASTS AND RAISING ADDITIONAL WIND ADVISORIES...

.SHORT TERM UPDATE...TPC DISCUSSION INCLUDES THE
POSSIBILITY OF TD ALBERTO BRIEFLY INTENSIFYING AS IT GOES FROM
TROPICAL TO EXTRATROPICAL OVER THE AREA TODAY. USING THEIR FCST
TRENDS HAVE INCREASED WINDS ALONG THE NE PORTIONS OF THE CWA
(WHERE IT IS POSSIBLE TO INTENSIFY) AND THUS INCLUDED
THEM/DOWNEAST CARTERET/AND OBX HYDE COUNTIES TO THE WIND ADV. IT
ISNT OUT OF THE QUESTION THAT OBX DARE COULD HOVER NEAR WIND
WARNING...BUT EXPECT THIS TO BE ISOLATED NEAR CONVECTION AS
OPPOSED TO SUSTAINED. IF THE STORM MOVES MORE N OR WEAKENS
CONDITIONS WILL NOT BE AS STRONG AS FCST...BUT WILL FOLLOW TPC
LEAD AND INCREASE CONDITIONS.

&&

.MARINE...TPC FCST OF WEAK TD ALBERTO BRIEFLY INTENSIFYING OVER
THE AREA HAVE INCREASED WINDS SLIGHTLY. A TORNADO WATCH HAS ALSO
BEEN ISSUED FOR THE AREA AND COASTAL WATERS. THOUGH WINDS SLIGHTLY
STRONG...FEEL THAT WITH CHANGES IN WIND DIRECTIONS WILL NOT HAVE
TO WORRY ABOUT ANY SIG SOUND SIDE FLOODING. AND DUE TO TIMING OF
LOW TIDE THIS AFTERNOON DO NOT THINK COASTAL FLOODING SHOULD BE A
CONCERN.

&&

.PREV DISCUSSION...
 /ISSUED 333 AM EDT WED JUN 14 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...REMNANTS OF TS ALBERTO WILL
LIFT ACROSS THE CWA TODAY BRINGING PERIODS OF HEAVY RAIN. LATEST
OBS SHOW CENTER NEAR AUGUSTA GA WITH SFC BOUNDARY JUST TO ITS
NORTH STRETCHING AWAY TO THE ENE. A WEAK RIDGE OVER THE REGION HAS
RESULTED IN DELAYED ONSET OF PCPN OVER OUR AREA. MODELS BRING
SYSTEM NORTHWARD THEN NE TODAY RE-EMERGING OVER THE WATER BY EARLY
THIS EVENING. AS SYSTEM GETS CLOSER RAINFALL SHOULD BECOME MORE
WIDESPREAD AND HEAVIER WITH WEAK CIRCULATIONS POSSIBLE IN RAIN
BANDS. GFS IS MUCH MORE AGGRESSIVE WITH RAINFALL AMOUNTS THAN NAM
BUT PARALLEL NAM IS INDICATING MORE RAINFALL THAN OPERATIONAL NAM.
QPF DOES NOT APPEAR AT THIS TIME TO BE SUFFICIENT TO CAUSE
SIGNIFICANT WIDESPREAD FLOODING BUT SOME LOCALIZED FLOODING IS
POSSIBLE LATER THIS MRNG AND INTO THE AFTERNOON SO WILL MAINTAIN
FFA FOR THE ENTIRE AREA. WILL END IT FOR MOST LOCATIONS BY 00Z AS
MODEL GUIDANCE INDICATES BEST RAINS WILL HAVE MOVED OFFSHORE BY
THEN AND CENTER OF STORM SHOULD BE CLOSE TO COAST BY THEN AND
MOVING AWAY. TEMPS SHOULD BE TEMPERED TODAY BY CLOUDS AND RAIN SO
WILL GO A BIT BELOW GUIDANCE.

GIVEN LACK OF TROPICAL CHARACTERISTICS BY THE TIME THE REMNANT
SYSTEM MOVES THROUGH OUR CWA WE WILL BE LIFTING WIND ADVISORY FOR
THE OUTER BANKS AS WINDS WILL BE TROPICAL STORM FORCE. ELSEWHERE
WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA FOR THE BULK OF THE
DAY. SOME AREAS MAY SEE AN OCCASIONAL GUSTS TO ADVISORY CRITERIA
BUT THIS WILL BE RARE ENOUGH THAT NO ADVISORY SHOULD BE NEEDED
AREAS OUTSIDE THE OUTER BANKS.

LONG TERM /THURSDAY THROUGH TUESDAY/...HIGH PRES STARTS TO BUILD
INTO THE REGION BY LATE THURSDAY BUT NOT BEFORE A WEAK MID LVL
SHORT WAVE SWINGS THROUGH THE RGN. WITH RESIDUAL LOW LVL MSTR
AROUND WOULD NOT BE OUT OF THE QUESTION FOR ISOLD CONVECTION BY
THURS AFTN. BY THURS EVNG ALL CONVECTION SHOULD END AND RIDGE
BEGINS TO TAKE HOLD. HAVE MADE ONLY MINOR COSMETIC ADJUSTMENTS TO
REMAINDER OF EXTENDED FORECAST. AS WE MOVE TOWARD THE WEEKEND
TEMPS WILL BEGIN TO RISE TO AT OR ABOVE SEASONAL NORMS AS RIDGE
BUILDS OVER THE RGN. GFS DOES HINT AT ENOUGH MSTR ALONG THE COAST TO
POSSIBLY MENTION SOME ISOLD ACTIVITY ASCD WITH A SEA BREEZE
BOUNDARY BUT FOR NOW WILL LEAVE OUT OF THE FORECAST.

AVIATION...TROPICAL STORM ALBERTO WILL NEWD LIFT ACROSS RTES TODAY
BRINGING MVFR/IFR CONDITION WITH PERIODS OF LIFR IN HEAVIER RAIN
BANDS. EXPECT STRONG WIND SHEAR TODAY...ESPECIALLY DURING THE
AFTERNOON AS CENTER OF THE STORM CROSSES ERN NC. MODELS SUGGEST
CONDITIONS IMPROVING RAPIDLY TO VFR DURING THE EVENING AS THE LOW
MOVES NEWD OUT OF THE AREA AND DRY AIR WRAPS IN BEHIND THE SYSTEM.
WIND SHEAR WILL ALSO DISSIPATE DURING THE EVENING.

MARINE...SHORT TERM FCST BASED PRIMARILY AROUND THE TPC ALBERTO
TRACK/STRENGTH FCST. CURRENTLY THE STORM SYSTEM OVER SC IS
EXPECTED TO TRACK INLAND TOWARDS THE NE TODAY. CONDITIONS ACROSS
THE COASTAL WATERS CURRENTLY ARE WINDS 10 TO 15 KT AND SEAS 2 TO 3
FT. CONDITIONS EXPECTED TO RAPIDLY DETERIORATE BY MID MORNING
STARTING IN THE SW. AS THE SYSTEM TRACKS INLAND FROM ONSLOW TO
MAINLAND DARE COUNTIES...WE WILL SEE STRONG SE FLOW ACROSS THE
AREA. THIS WARM/HUMID AIRMASS WILL HAVE PLENTY OF MIXING
POTENTIAL...AND WITH STRONG WINDS ALOFT EXPECT GALE CONDITIONS
ACROSS ALL WATERS TODAY. THE GALE FORCE WINDS WILL LEAD TO SEAS
OVER 10 FT....HOWEVER WITH THE STORM PASSING THROUGH BETWEEN HIGH
TIDES DO NOT EXPECT ANY SIG COASTAL FLOODING/HIGH SURF CONCERNS.
PEAK SEAS WILL OCCUR DURING LOW TIDE S OF HATTERAS...WITH BREAKERS
AROUND 7 FT...BUT ONLY MINOR COASTAL EXPECTED. THE STRONG WINDS
WILL PILE UP WATER ALONG SOUND SIDE COUNTIES...HOWEVER GIVEN THE
FAST FORWARD MOTION OF THE STORM THERE WONT BE A SIG AMOUNT OF
TIME FOR WATER LVLS TO RISE MORE THAN 2 TO 3 FT. WILL ISSUE A CFS
FOR HIGH THREAT OF RIP CURRENTS...HIGH BREAKERS...AND POSSIBLE
MINOR TO MODERATE SOUND SIDE FLOODING. WINDS WILL BE VERY WINDY
ALONG THE OBX...BUT WITH STRONG GUSTING POTENTIAL WILL GO AHEAD
AND ISSUE AS WIND ADVISORY. WINDS WILL ALSO BE STRONG ALONG
DOWNEAST CARTERET AND THE NE COUNTIES OF MAINLAND HYDE AND
DARE...HOWEVER SPEEDS LIKELY TO REMAIN BELOW ADVISORY CRITERIA
OUTSIDE OF ANY CONVECTIVE GUSTS. THE STORM WILL MOVE OFF THE NE
OBX LATER TONIGHT...AND NW WINDS WILL QUICKLY DROP OFF. HIGH PRES
WILL BUILD IN BEHIND IT AND VERY LITTLE SWELL WILL RESULT ALLOWING
SEAS TO DROP OFF QUICKLY BY THU. HIGH PRES WILL LINGER OF THE AREA
FOR THE REST OF THE FCST...WITH WINDS BELOW 15KT AND SEAS 3FT OR
LESS.

MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FOR NCZ046-047-081-103-104 UNTIL 11 PM WEDNESDAY.
  ...WIND ADVISORY FOR NCZ103 FROM 2 PM WEDNESDAY TO 11 PM
     WEDNESDAY.
  ...FLOOD WATCH FOR NCZ029-044-045-079-080-090>095-098 UNTIL 8 PM
     WEDNESDAY.
MARINE...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 8 AM
     WEDNESDAY TO 8 AM THURSDAY.

SHORT TERM...FAUCETTE
LONG TERM...FAUCETTE
AVIATION...KENNEDY

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FOR NCZ029-044-045-079-080-090>095-098 UNTIL 8 PM
     WEDNESDAY.
  ...WIND ADVISORY FOR NCZ046-047-081-095-103-104 FROM NOON
     WEDNESDAY TO 1 AM THURSDAY.
  ...FLOOD WATCH FOR NCZ046-047-081-103-104 UNTIL 11 PM WEDNESDAY.
MARINE...GALE WARNING FOR AMZ130-135-150-152-154-156-158 UNTIL 8 AM
     THURSDAY.
&&

SHORT TERM...FAUCETTE
MARINE...JAMISON
Hazardous weather outlook, Jun 14, 5:08 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
508 AM EDT WED JUN 14 2006

NCZ029-044>047-079>081-090>094-150915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
508 AM EDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL LIFT NORTHEAST
ACROSS EASTERN NORTH CAROLINA THROUGH THE DAY. HEAVY RAINS
ASSOCIATED WITH THIS DEPRESSION MAY RESULT IN LOCALIZED FLOODING
TODAY. A FEW WEAK TORNADOES ARE ALSO POSSIBLE AS THE REMNANTS OF
THE DEPRESSION LIFT THROUGH THE REGION. THE THREAT FOR HEAVY RAINS
AND WEAK TORNADOES WILL DECREASE BY LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ103-104-150915-
OUTER BANKS DARE-OUTER BANKS HYDE-
508 AM EDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL LIFT NORTHEAST
ACROSS EASTERN NORTH CAROLINA THROUGH THE DAY. HEAVY RAINS
ASSOCIATED WITH THIS DEPRESSION MAY RESULT IN LOCALIZED FLOODING
TODAY. A FEW WEAK TORNADOES ARE ALSO POSSIBLE AS THE REMNANTS OF
THE DEPRESSION LIFT THROUGH THE REGION. THE THREAT FOR HEAVY RAINS
AND WEAK TORNADOES WILL DECREASE BY LATE THIS AFTERNOON.

SOUTHEAST WINDS ASSOCIATED WITH THE REMNANTS OF THE DEPRESSION WILL
INCREASE TO 30 TO 35 MPH BY THIS AFTERNOON BEFORE SHIFTING TO THE
WEST THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR THE OUTER
BANKS FOR THIS AFTERNOON AND EVENING.

THERE WILL ALSO BE A HIGH RISK OF RIP CURRENT ALONG THE OUTER
BANKS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AMZ130-135-150-152-154-156-158-150915-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
508 AM EDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL LIFT NORTHEAST
ACROSS EASTERN NORTH CAROLINA THROUGH THE DAY. GALE WARNINGS ARE
IN EFFECT FOR ALL OF THE COASTAL WATERS TODAY THROUGH TONIGHT. SOUTHEAST
WINDS WILL INCREASE TO GALE FORCE BY LATE THIS MORNING. THESE
WINDS WILL DECREASE DURING THE EVENING AS THE DEPRESSION MOVES OFF
SHORE AND THE WINDS SHIFT TO THE WEST. A FEW WATERSPOUTS WILL ALSO
BE POSSIBLE TODAY AS THE REMNANTS OF THE DEPRESSION LIFT THROUGH
THE REGION. THE THREAT FOR WATERSPOUTS WILL DECREASE BY LATE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

NCZ095-098-150915-
CARTERET-ONSLOW-
508 AM EDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL LIFT NORTHEAST
ACROSS EASTERN NORTH CAROLINA THROUGH THE DAY. HEAVY RAINS
ASSOCIATED WITH THIS DEPRESSION MAY RESULT IN LOCALIZED FLOODING
TODAY. A FEW WEAK TORNADOES ARE ALSO POSSIBLE AS THE REMNANTS OF
THE DEPRESSION LIFT THROUGH THE REGION. THE THREAT FOR HEAVY RAINS
AND WEAK TORNADOES WILL DECREASE BY LATE THIS AFTERNOON.

THERE WILL ALSO BE A HIGH RISK OF RIP CURRENT ALONG AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 14, 12:51 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1251 PM EDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     TORNADO          MOREHEAD CITY           34.72N 76.73W
06/14/2006                   CARTERET           NC   LAW ENFORCEMENT

            TORNADO REPORTED BETWEEN 23RD AND 30TH ST IN MOREHEAD
            CITY.

&&

JW
Local storm report, Jun 14, 2:50 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     WATER SPOUT      2 W BUXTON              35.26N 75.57W
06/14/2006                   DARE               NC   PUBLIC

            DARE COUNTY 911 RELAYED REPORT OF WATERSPOUT OVER
            CANADIAN HOLE WEST OF BUXTON THAT DISSIPATED QUICKLY.

0236 PM     WATER SPOUT      3 WSW HATTERAS VILLAGE  35.20N 75.74W
06/14/2006                   AMZ135             NC   COAST GUARD

            COAST GUARD REPORTED WATERSPOUT ABOUT TO COME ONSHORE
            JUST NORTH OF HATTERAS INLET.

0240 PM     WATER SPOUT      2 E FRISCO              35.23N 75.57W
06/14/2006                   DARE               NC   PUBLIC

            SEVERAL REPORTS OF WATERSPOUT EAST OF FRISCO.

&&

JBM
Local storm report, Jun 14, 2:58 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
258 PM EDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TORNADO          FRISCO                  35.23N 75.61W
06/14/2006                   DARE               NC   PUBLIC

            WATERSPOUT CROSSED OVER LAND AT MILE MARKER 70 NEAR
            FRISCO. NO DAMAGE REPORTED.

&&

JBM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:43 AM EDTWind AdvisoryMHXDare, Hyde, Tyrrell7 hr
Jun 14, 10:50 AM EDTSpecial Marine WarningMHX55 min
Jun 14, 11:28 AM EDTTornado WarningMHXCarteret29 min
Jun 14, 12:00 PM EDTSpecial Marine WarningMHX30 min
Jun 14, 12:27 PM EDTTornado WarningMHXCarteret33 min
Jun 14, 1:56 PM EDTSpecial Marine WarningMHX64 min
Jun 14, 2:19 PM EDTTornado WarningMHXDare41 min
Jun 14, 2:58 PM EDTTornado WarningMHXDare32 min
Jun 14, 3:00 PM EDTSpecial Marine WarningMHX60 min

Nearby

High Wind Warnings in North Carolina, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.